New concerns about possible side-effects from COVID-19 Vaccine

BUTLER COUNTY, PA — New concerns are rising about the available COVID-19 vaccines throughout the area.

However, doctors are stating it’s still too early in the vaccination process to know whether the concerning symptoms are direct results of the vaccine or symptoms that would happen naturally in the general population.

Butler County resident John McCool said that he has been dealing with issues on the left side of his body since getting the shot about eight weeks ago.

“In the middle of the night, I woke up, and my arm felt like it was on fire,” McCool explained. “I thought I had a heart attack. I was scared for my life at the time, and I did something I never thought I would do; I had my wife call an ambulance.”

Since then – he’s been to Butler Memorial hospital twice and UPMC Passavant once, where doctors ran tests but found nothing wrong. He told Channel 11 that he couldn’t feel any pain in his left hand. He also said that his face and lips were numb.

“I can feel the pressure, but I can’t really feel anything,” McCool stated. “If I’m eating and a liquid pours down here, it’s like acid.”

He then visited a local chiropractor named Doctor Chris Olcheski.

His chiropractor told us that he’d seen 12–20 other patients with similar issues. However, not all of his patients had Pfizer, some were given Moderna.

“I’ve had people diagnosed with some sort of stroke or other cardiac problems, I’ve had multiple who’ve had dehydration issues. Several with bell’s palsy who have developed several weeks after post-vaccine,” Dr. Olcheski explained.

He said the majority of his patients have been 40 years old or up and mainly men. More than a dozen of them with upper body problems, and a handful of people with entire body issues.

Channel 11 also spoke with an infectious disease doctor with UPMC who said it’s difficult to say the origin of the symptoms without further research.

“It’s really hard whether to say this is something that happened independently or is it complications from the vaccine until you can look at large populations of people and look at their side effects,” Dr. Dave Weber explained.

He stated that it’s possible this is a vaccine side effect, but at this time – it’s very difficult to blame the vaccine.

Channel 11 did reach out to Pfizer about these symptoms and they released the following statement:

“We take adverse events that are potentially associated with our COVID-19 vaccine, BNT162b2, very seriously. We closely monitor all such events and collect relevant information to share with global regulatory authorities. To date, more than 200 million people around the world have been vaccinated with our vaccine. It is important to note that serious adverse events that are unrelated to the vaccine are unfortunately likely to occur at a similar rate as they would in the general population.”